Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

d4t is the culprit; lipo is no longer acceptable

(1/2) > >>

megasept:
 :o I had the same treatment: Epivir and Zerit. First off, good you put your health ahead of beauty. Now that there are better meds and treatments than yours (and mine), there's is no good reason to suffer the lipo even "when the meds are working." I took 3tc and d4t for five years. I quit my meds (at by specialist's urging) nearly 5 years ago. The drugs worked great (this is less than a "combo"), and the lipo arrived very suddenly 3 1/2 years into treatment for no known reason. I was already fit and muscular. Suddenly I lost fat in both cheeks. Shortly thereafter a strange layer of fat covered my (nearly) 6 pak stomach. I improved slightly since then, but we are talking years later. I had 2 injection treatments of Silikon 1000 in both facial cheeks. That worked fine and cost $1800--well worth it. I don't regret my original treatment, though I have to wonder if I ever needed to be treated in my 15 years with HIV. I am doing well without treatment now, but with less dramatically pleasing "numbers" than before. Whenever I need to take meds I will, but d4t is off my list now for good.

allopathicholistic:

--- Quote from: megasept on June 26, 2006, 06:54:24 PM --- I had 2 injection treatments of Silikon 1000 in both facial cheeks. That worked fine and cost $1800--well worth it.
--- End quote ---

i'm so glad to hear it was money well-spent

 

ZCorker:
  D4T is one of the worst if not the worst, but definitely not the only drug that causes lipodystrophy and metabolic abnormalities.  All of the proteases can cause an extended belly and my face shrunk and sunk noticeably after starting Kaletra.

  The disease itself can cause some of these problems, but the drugs greatly accelerate it.  Recent publications in Rita reports seems to indicate that mitochondrial toxicity can induce blood sugar problems.

   All hiv patients should have access to Actos, Human growth hormone, and Triacetyl Urine, but not of them do.   I just found out some very bad news this morning that the John Hopkins Lypodsytrophy Clinic was permanently shut down due to funding problems.  You might be interested in helping me reopen the clinic.  The phone to Dr. Confresco is 410.955.5515 and the phone to clinic appointment is 410-955-0670. 

   I have not spoken with Dr. Confresco yet and was advised by appointments this morning that the clinic is shut down.  This is real bad.

   There is very little being done about the Lypodystrophy Syndrome -- either on a clinic level or a research leve.  Hiv patients are partially to blame for this.  There is a mistaken notion that something is being done and everything will be ok. 

   I have tried to post a few things about these updates in the Activist Forum.  I hope you will participate.   Someone needs to call Dr. Confrancesco and find out if he is open to being a paid investigator.  His voice mail seems to indicate that he is available to talk on the phone on certain days.  I have sent him two e-mails previously but he hasn't responded.  Like most physicians, he is probably overwhelmed with mail and can read a minumum.  Calling on the phone is the best way.  Perhaps you could post your response under the activist forum?

Best
ZCorker

Juiceit:
Who was the Doc who injected the Silicone 1000?

Customer:
"Now that there are better meds and treatments than yours (and mine), there's is no good reason to suffer the lipo even "when the meds are working." I took 3tc and d4t for five years. "

What medicines you refer to as "better"?

Navigation

[0] Message Index

[#] Next page

Go to full version